Hail, Sabine
- When
- June 24, 2:00 PM CST
- Where
- Sabine County, 2.76 mi N of Fairmount
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.240, -93.730
Hail reported along Hwy. 87.
A complex of thunderstorms developed across deep east Texas along an outflow boundary from previous storms in the area. The storms produced strong and damaging wind gusts across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A complex of thunderstorms developed across deep east Texas along an outflow boundary from previous storms in the area. The storms produced strong and damaging wind gusts across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 24, 1:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT TUE JUN 24 2008 .DISCUSSION... WEAK UPPER LEVEL TROUGH FROM THE SOUTHERN PLAINS TO THE GULF OF MEXICO WILL COMBINE WITH DEEPENING MOISTURE FROM THE GULF OVER THE NEXT COUPLE DAYS. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA...ESPECIALLY DURING THE UNSTABLE AFTERNOON AND EVENING HOURS. HIGHEST POPS WILL BE ACROSS THE LAKES REGION OF DEEP EAST TEXAS AND WESTERN LOUISIANA. AT THIS TIME... WILL HOLD POPS TO CHANCE CATEGORY...BUT HAVE ALREADY SEEN DECENT COVERAGE THIS AFTERNOON. WITH BLOCKING RIDGE OVER THE SOUTHERN ROCKIES...THE TROUGH WILL BE SLOW TO MOVE. HOWEVER...THE GFS DOES BEGIN TO SHIFT IT EAST BY FRIDAY. AFTER FRIDAY...THE MOISTURE AND INSTABILITY WILL REMAIN IN PLACE THROUGHOUT THE REMAINDER OF THE SEVEN DAY FORECAST PERIOD...SO ISOLATED TO WIDELY SCATTERED POPS LOOK WARRANTED. NO MAJOR CHANGES TO TEMPERATURES...BUT AREAS RECEIVING RAIN AND ASSOCIATED CLOUDINESS...MAY BE LIMITED TO HIGHS IN THE MID TO UPPER 80S. OTHERWISE...EXPECT HIGHS MOSTLY IN LOWER 90S. LOW TEMPS WILL BE MAINLY IN THE LOWER 70S IN RESPONSE TO HIGHER DEWPOINTS. && AVIATION... SCT CONVECTION CONTINUES TO SLOWLY SPREAD N ACROSS DEEP E TX/WCNTRL LA ATTM...WITH CONVECTION LIKELY REACHING THE I-20 CORRIDOR OF E TX/NW LA BETWEEN 21-23Z. THUS...TAF AMENDMENTS MAY BE NEEDED FOR THE TYR/GGG/SHV TERMINALS...SHOULD CONVECTION HOLD TOGETHER THROUGH EARLY EVENING. ISOLATED CONVECTION WILL BE POSSIBLE FARTHER E ACROSS NCNTRL LA AS WELL...BUT AM EXPECTING ALL CONVECTION TO DIMINISH SHORTLY AFTER SUNSET. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGHOUT MUCH OF THE TAF PERIOD...ALTHOUGH PATCHY FG MAY DEVELOP LATE IN AREAS WHERE RAIN FALLS THIS AFTERNOON...WITH 4-6SM VSBYS POSSIBLE ACROSS NCNTRL LA/SCNTRL AR. SCT CU FIELD WILL DEVELOP WITH HEATING ONCE AGAIN BETWEEN 15-17Z WEDNESDAY...WITH THE SEABREEZE BECOMING ACTIVE ONCE AGAIN...AS SCT CONVECTION DEVELOPS ALONG THE COAST AND SPREADS INLAND ACROSS E TX/NCNTRL LA AFTER 18Z. CONVECTION SHOULD DIMINISH SHORTLY AFTER SUNSET ONCE AGAIN. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 91 72 90 / 20 30 20 20 MLU 70 92 70 89 / 20 30 20 20 DEQ 68 91 69 89 / 10 10 10 20 TXK 71 92 71 90 / 10 20 10 20 ELD 69 93 70 90 / 10 20 10 20 TYR 73 92 72 92 / 20 30 20 20 GGG 72 92 72 92 / 20 30 20 20 LFK 72 92 72 92 / 40 40 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 24 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING ALONG THE NORTHERN GULF COAST OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WILL CONTINUE TO SPREAD NORTH INTO EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON. ISOLATED STORMS MAY PRODUCE HAIL...HIGH WINDS...AND HEAVY RAINFALL BUT MOST LOCATIONS WILL HAVE TYPICAL SUMMER THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH IS A DANGEROUS AND DEADLY...SO IF YOU HEAR THUNDER... REMEMBER THAT YOU CAN BE STRUCK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE WEEK AND THROUGH THE WEEKEND AS THE REGION WILL BE IN A FAVORABLE PATTERN FOR DEVELOPMENT. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail reported along Hwy. 87.
Hail reported just east of Yellowpine, Texas.
A tree was blown down along Hwy 83 east near Hemphill, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113867, 113868, 113866.